MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-10-B
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
6 cm stricture from mid cbd to thilar ware crossed through the stricture and dilatated with sbdc-6 7 & 9.Then stenting started during repositioning of the stent the catheter got stuck, while pulling back it got stretched, procedure complete with 8cm.Query reply : general questions.1.During the placement.2.Olympus 190 series scope , 4.2 mm channel size.3.Elevator is not used.4.Tracer metro 0.35 cook.5.Na.6.No.7.Mid cbd.8.Not able to deploy the stent.9.Na.10.Na.11.Yes.12.Deployed another stent evo-b.13.Same time.14.Na.15.Na.Stricture information.1.Mid cbd to hilar.Approx 5 cm.2.C bd.3.No.4.Yes.5.Yes.During insertion.1.No damage.2.Yes.3.When the stent crossed across the lesion.During the stent placement.1.Deployment.2.Na.3.No.4.No.5.Yes.6.Yes.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-10-b device of lot number c1881676 involved in this complaint was returned for evaluation, with its original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 15th november 2023.Refer to ¿returned product ¿ notes¿ section for lab attendance and notes.On evaluation of the device, the following was observed: visual inspection: ¿ white tape observed wrapped on flexor 41cm from white tip.¿ red safety tab not returned.¿ directional button in the recapture position.¿ safety wire still in place.Red shuttle on the 2nd dimple.¿ flexor crumpling observed below zip port and 22cm from white tip.¿ white tip is fully captured within outer sheath.Functional inspection: ¿ handle actuating fine for deployment and recapture.¿ stent deployed with no issued.¿ safety wire removed with no issue and stent released.The white tape observed wrapped around the flexor in the lab evaluation was confirmed to have been placed on the device after use.Photographic evidence of the device supplied by the customer revealed crumpling of the flexor.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization¿.There is no evidence to suggest that the customer did not follow the instructions for use or label.Image review an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to tortuous patient anatomy, from answers to the additional questions it is known that resistance was felt when passing the evolution device through the stricture, resistance was also felt when the stent crossed the lesion.As noted in the lab evaluation and as observed in the photos sent by the customer, the outer catheter was observed to be crumpled.It is possible that compression from tortuous patient anatomy resulted in the catheter getting stuck while repositioning the device causing the catheter to stretch and crumple.It may be noted that the stent deployed as intended during the lab evaluation.It should also be noted that no damage was observed when the customer inspected the product prior to use.From the additional information it is stated that the elevator was not used, 03 attempts were made to clarify this, should more information become available at a later date, the complaint can be re-opened and re-investigated.This was likely a typo however the product manager was notified about this.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of (b)(4) x used device.Summary of investigation: according to the initial reporter, the procedure was completed with another evolution biliary stent.The patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 22-jul-2024.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18065839
Report Number3001845648-2023-00816
Device Sequence Number7572594
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)231027(10)C1881676
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC1881676
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/06/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight63 KG